I have been a mess the past four months. I had a bout with Lyme Disease. This problem put me on Doxycycline 200 mg/day for six weeks. I finished the Doxy 19 days ago. Lyme Disease made my anxiety/nerves reach a point I never knew existed. It gets even better. I had surgery for a Superior Semicircular Canal Dehiscence two weeks ago. The Lyme plus the inner ear problem causing vertigo just put me to the max. My job performance was poor, and my wife and I are expecting in three weeks. About one weeks after I started treatment for the Lyme I noticed my stomach was uneasy (nausea and pain sometimes.) I excused this problem as a Lyme symptom. However, this problem has worsened and diarrhea was added to the equation. I went to my local ER two days ago and explained the problems. They ran blood work to check my gallbladder, kidneys, liver and pancreas. The only elevated level was my pancreas. The blood test for the pancreas was a Serum Lipase. Normal is between 22-51. I was at 68. Everything else was normal. I received an ultrasound as well. The liver, gallbladder and kidney on my right side were all normal - no stones. They couldn't get a good enough picture of the pancreas. The Doctor told me that he is going to write up the report as Acute Pancreatitus - Mild. The Doctor also added that he could be wrong and It's not pancreatitus. He said my blood work was elevated such a little bit that I shouldn't worry, but I do. I drank in college but now for the most part I drink less than Socially. My questions are:
Can my nerves be the cause of this stomach problem?
Are the results of my blood work that of Acute Pancreatitus?
Should the results of my blood work cause a great worry?
Can an ulcer or any other colon/stomach problem cause the pancreas level to rise?
1) Anxiety and nerves can cause GI symptoms - but before attributing it to this, you have to rule out more serious causes.
2) The sensitivity of serum lipase for the diagnosis of acute pancreatitis ranges from 85 to 100 percent in various reports. However, there are several other diseases that can raise the lipase as well - including medication side effects, pancreatitis masses, ulcers, bowel obstruction or cholecystitis. I would also see if the serum amylase was elevated as well. Note that doxycycline can cause various GI complains such as dyspepsia, diarrhea and nausea.
3) I would follow the lipase, amylase and other liver function tests to see if they decline. If so, then I would be less worried.
4) As stated above, there are a variety of causes that can elevate the lipase and amylase. Some of them are listed above.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.